Alert archive / Washington / Gale Warnings in 2011
Gale Warning 80, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 13, 2011, 9:06 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2011, 9:06 AM PDT (16:06 UTC)
- Expired
- Aug 13, 2011, 5:59 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
133 WHUS76 KSEW 131606 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 906 AM PDT SAT AUG 13 2011 PZZ131-132-140015- /O.UPG.KSEW.SC.Y.0796.000000T0000Z-110814T0000Z/ /O.NEW.KSEW.GL.W.0080.110813T1606Z-110814T1200Z/ /O.UPG.KSEW.GL.A.0027.110814T0000Z-110814T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 906 AM PDT SAT AUG 13 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WIND 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES TODAY. WEST WIND 25 TO 35 KNOTS WITH 3 TO 6 FOOT WIND WAVES BEGINNING LATE THIS AFTERNOON AND CONTINUING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-134-140015- /O.NEW.KSEW.SC.Y.0797.110814T0000Z-110814T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 906 AM PDT SAT AUG 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY. * WIND...15 TO 25 KNOTS TONIGHT. WIND WAVES 2 TO 4 FT. * HIGHEST WINDS AND WAVES FOR THE NORTHERN INLAND WATERS WILL OCCUR WEST OF THE SAN JUANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
162 WHUS76 KSEW 132127 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 PM PDT SAT AUG 13 2011 PZZ130-133-132230- /O.CAN.KSEW.SC.Y.0797.110814T0000Z-110814T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 227 PM PDT SAT AUG 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * SMALL CRAFT ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$ PZZ131-132-140530- /O.EXT.KSEW.GL.W.0080.000000T0000Z-110814T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 227 PM PDT SAT AUG 13 2011 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SUNDAY. * WIND AND WAVES...WEST WIND 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES TODAY. WEST WIND 25 TO 35 KNOTS WITH 3 TO 6 FOOT WIND WAVES BEGINNING EARLY THIS EVENING AND CONTINUING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-140530- /O.EXT.KSEW.SC.Y.0797.110814T0000Z-110814T0900Z/ ADMIRALTY INLET- 227 PM PDT SAT AUG 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT SUNDAY. * WIND...NW WINDS 15 TO 25 KNOTS TONIGHT...EASING AFTER MIDNIGHT. WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
809 WHUS76 KSEW 140059 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 559 PM PDT SAT AUG 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST ENTRANCE STRAIT OF JUAN DE FUCA... PZZ131-132-140900- /O.CAN.KSEW.GL.W.0080.000000T0000Z-110814T0900Z/ /O.NEW.KSEW.SC.Y.0798.110814T0059Z-110814T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 559 PM PDT SAT AUG 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-140200- /O.CAN.KSEW.SC.Y.0797.000000T0000Z-110814T0900Z/ ADMIRALTY INLET- 559 PM PDT SAT AUG 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SEE THE FORECAST FOR DETAILS. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 13, 3:32 AM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 13, 3:32 AM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT FRI AUG 12 2011
.SYNOPSIS...AN UPPER TROUGH WILL APPROACH THE REGION TODAY
CAUSING LOW LEVEL ONSHORE FLOW WILL INCREASE. A WEAK FRONT AND UPPER
TROUGH WILL BRING UNSETTLED WEATHER TO WESTERN WASHINGTON SUNDAY AND
MONDAY. HIGH PRESSURE WILL BUILD MIDWEEK. ANOTHER TROUGH MAY AFFECT
THE AREA BY FRIDAY.
&&
.SHORT TERM...STRATUS IS NOT FILLING IN AS SOLIDLY AS EXPECTED
ESPECIALLY GIVEN THE STRENGTH OF ONSHORE GRADIENTS THAT PEAKED
EARLIER THIS EVENING. SATELLITE IMAGERY INDICATES AREAS OF LOW
CLOUDS ALONG THE COAST...STRAIT AND PARTS OF THE SW INTERIOR. SOME
CLOUDS WILL LIKELY FORM IN PLACE ACROSS THE SOUND REGION NWD TO THE
N INTERIOR BUT NOT SOLIDLY WHICH SHOULD ALLOW STRATUS TO BURN OFF
THIS AFTERNOON. DECIDED TO TWEAK CLOUD COVER DOWN A BIT FOR TODAY.
THE TROUGH OFFSHORE WILL MOVE CLOSER TO THE AREA TONIGHT AND SUNDAY
WITH STRONGER SW ONSHORE FLOW. I WOULD EXPECT CLOUDS TO COME INLAND
MORE SOLIDLY WITH A DEEPENING MARINE LAYER. SUNDAY WILL LIKELY STAY
MOSTLY CLOUDY AS A FRONTAL BAND MOVES ACROSS THE AREA LATE IN THE
DAY. THIS FEATURE WILL BRING A CHANCE A SHOWERS TO THE AREA. THERE
MAY ALSO BE SOME DRIZZLE OR LIGHT RAIN OUT OF THE MARINE STRATUS
SUNDAY NIGHT AND MONDAY AS HEIGHTS LOWER AND INSTABILITY INCREASES
AS THE UPPER LOW CROSS THE AREA. HIGH TEMPS WILL LIKELY REMAIN STUCK
IN THE 60S SUNDAY AND MONDAY.
.LONG TERM...UPPER HEIGHTS REBOUND OVER THE REGION ON TUESDAY
AS THE LOW MOVES EAST. THERE WILL PROBABLY BE SOME RESIDUAL PATCHY
STRATUS AROUND IN THE MORNING BUT LIGHT NW GRADIENTS SUGGEST MOSTLY
SUNNY SKIES BY AFTERNOON WITH HIGHS REACHING BACK INTO THE LOWER
70S. WEAK HIGH PRESSURE PERSISTS OVER THE PAC NW THROUGH AT LEAST
WEDNESDAY BEFORE WEAKENING THURSDAY. LONG RANGE MODELS ARE STILL
COMPLETELY OUT OF PHASE BY THE END OF NEXT WEEK. THE ECMWF CONTINUES
TO SHOW A STRONG TROUGH AFFECTING THE AREA BY LATE THURSDAY INTO
FRIDAY. THE GFS KEEPS HIGH PRESSURE SOLIDLY IN PLACE INTO NEXT
WEEKEND. THE FORECAST CURRENTLY HAS SOME LOW POPS INDICATED FOR THE
N COAST/OLYMPICS THURSDAY NIGHT AND FRIDAY. NO CHANGES PLANNED DUE
TO THE VERY HIGH DEGREE OF UNCERTAINTY. MERCER
&&
.AVIATION...SOUTHWESTERLY FLOW ALOFT WITH LOW LEVEL ONSHORE FLOW
TODAY. REAL MIXED BAG OUT THERE AT 10Z WITH THE STRATUS MAKING
THROUGH THE STRAIT AND AS FAR SOUTH AS KPAE. TO THE SOUTH THE
SOUTHERN BRANCH OF THE STRATUS IS MOVING INTO THE KITSAP PENINSULA
AT THIS HOUR BUT THE DECK IS NOT CONSOLIDATED. KHQM IS STILL CLEAR
AT 10Z. SURFACE WINDS ARE LIGHT AND THE WINDS JUST OFF THE GROUND
WHICH WERE SOUTHWESTERLY ON THE MODELS ARE ACTUALLY NORTHWESTERLY UP
TO 2000 FEET THEN LIGHT SOUTHWESTERLY BETWEEN 2000 AND 5000 FEET
ACCORDING TO THE VAD WIND PROFILE OFF OF THE CAMANO ISLAND RADAR.
THE NEW COASTAL RADAR IN TEST MODE SHOWS THE NORTHWESTERLY WINDS
ALOFT EVEN DEEPER...UP TO 4000 FEET. CAN SEE THE LOW STRATUS TO THE
NORTH ON THE ROOF ( AND ALSO SAW A METEOR ) BUT UNLIKE LAST NIGHT
THE STRATUS IS NOT STREAMING SOUTH AND THERE IS A HUGE CLEAR AREA
OVER THE OFFICE. EVEN WITH THE LIGHT NORTHWESTERLY WINDS RIGHT OFF
THE SURFACE DON'T THINK THE STRATUS TO THE NORTH IS GOING TO SPREAD
MUCH FURTHER SOUTH. THE SOUTHERN BRANCH HOWEVER SHOULD EVENTUALLY
SPREAD OVER THE CENTRAL AND SOUTH PUGET SOUND IN THE NEXT THREE
HOURS. THE CIGS ARE FAIRLY LOW WITH THE STRATUS...BELOW 1000
FEET...SO WILL GO FOR A ROUND OF IFR CIGS THIS MORNING FOR THE
INTERIOR TERMINALS EXCEPT KBLI. ONCE AGAIN THE STRATUS LAYER IS
FAIRLY SHALLOW TO EXPECT BURN OFF FOR THE INTERIOR BEFORE NOON.
KSEA...GIVEN THE CURRENT OBSERVATIONS WILL LOWER THE CEILINGS BELOW
1000 FEET THIS MORNING WITH THE STRATUS REACHING THE AIRPORT IN THE
12Z-14Z WINDOW. BREAKOUT TIME AROUND 18Z WITH JUST SCATTERED CIRRUS
IN THE AFTERNOON. SOUTHWESTERLY 4 TO 8 KNOTS THIS MORNING BECOMING
NORTHWESTERLY LATER THIS AFTERNOON. FELTON
&&
.MARINE...ONSHORE FLOW WILL CONTINUE THROUGH WEDNESDAY. STRONGEST
GRADIENTS LOOK TO BE THIS EVENING WITH THE MODEL GUIDANCE SHOWING
THE KUIL-KBLI GRADIENT ONE HALF TO A MB HIGHER THIS EVENING. THIS
KEEPS THE BORDERLINE GALE CASE FOR THE CENTRAL AND EASTERN STRAIT IN
PLAY. THE GALE WATCH FOR CENTRAL PORTION AND EAST ENTRANCE OF THE
STRAIT REMAINS IN EFFECT. AFTER TONIGHT WEST WINDS OF SMALL CRAFT
ADVISORY STRENGTH ARE LIKELY LATE IN THE AFTERNOON INTO THE EVENING
HOURS EACH DAY IN THE CENTRAL AND EAST STRAIT. FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY TODAY CENTRAL AND EAST STRAIT.
GALE WATCH TONIGHT CENTRAL AND EAST STRAIT.
&&
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE).The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:06 AM PDT | Small Craft Advisory | SEW | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.